Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Charleston, SC

June 9, 2015Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 4:03 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 4:03 PM EDT (20:03 UTC)
Expired
Jun 9, 2015, 4:45 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:14 PM EDTTSTM WND DMG3 Nne Wando, SCTREE AND POWER LINES DOWN ON A MOBILE HOME ON HIGHWAY 41.
Jun 9, 4:18 PM EDTHAIL 0.253 Wsw Ladson, SCFACEBOOK USER REPORTED PEA SIZE HAIL NEAR THE GRAND OAKS PRESERVE NEIGHBORHOOD
Jun 9, 4:30 PM EDTTSTM WND DMG2 E Ladson, SCSOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN ALONG I-26 NEAR MILE MARKER 205 WESTBOUND.
Jun 9, 4:30 PM EDTTSTM WND DMG2 Sse Goose Creek, SCTREE DOWN OFF OF FOSTER CREEK ROAD IN THE AREA OF HANAHAN PLANTATION SUBDIVISION.
Jun 9, 4:40 PM EDTTSTM WND DMG5 S Huger, SCLAW ENFORCEMENT REPORTS TREE DOWN IN ROADWAY ON SC-41 NEAR CAINHOY ELEMENTARY SCHOOL.
Jun 9, 4:41 PM EDTTSTM WND DMG1 W Hanahan, SCA 6 TO 8 FL LONG OAK TREE LIMB ABOUT 6 INCHES IN DIAMETER WAS IN THE ROADWAY ON STALL ROAD NEAR MIDLAND PARK ROAD. TIME APPROXIMATED USING TIME OF NEARBY KCHS PEAK WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS52 KCHS 092003
SVRCHS
SCC015-019-035-092045-
/O.NEW.KCHS.SV.W.0037.150609T2003Z-150609T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  NORTH CHARLESTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
  GOOSE CREEK...HANAHAN...ARCHDALE AND MAGNOLIA GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3282 8019 3300 8022 3307 7969 3287 7984
TIME...MOT...LOC 2002Z 259DEG 24KT 3296 8006 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
2 follow-up statements
282 
WWUS52 KCHS 092015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

SCC015-019-035-092045-
/O.CON.KCHS.SV.W.0037.000000T0000Z-150609T2045Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
415 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CHARLESTON...DORCHESTER AND BERKELEY COUNTIES...

AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH 
CHARLESTON AND GOOSE CREEK... MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ARCHDALE AND MAGNOLIA GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3282 8019 3300 8022 3307 7969 3287 7984
TIME...MOT...LOC 2014Z 259DEG 15KT 3296 8005 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
836 
WWUS52 KCHS 092045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT TUE JUN 9 2015

SCC015-019-035-092053-
/O.EXP.KCHS.SV.W.0037.000000T0000Z-150609T2045Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-
445 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
BERKELEY COUNTIES WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS AND HEAVY RAIN AND CONTINUOUS LIGHTNING STRIKES ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
CHARLESTON.

LAT...LON 3282 8019 3300 8022 3307 7969 3287 7984
TIME...MOT...LOC 2041Z 259DEG 24KT 3296 8005 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:41 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 9, 1:41 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT INTO THE ATLANTIC AS A WEAKENING COLD
FRONT MOVES INTO THE CAROLINAS AND DISSIPATES ON WEDNESDAY. A
PIEDMONT TROUGH WILL THEN PREVAIL INTO EARLY NEXT WEEK WHILE HIGH
PRESSURE BECOMES THE PRIMARY WEATHER FEATURE THURSDAY THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST WATER VAPOR IMAGERY INDICATES A SLIGHTLY SLOWER
PROGRESSION OF THE SHORTWAVE THAN MODELS HAVE SUGGESTED...THUS
ENHANCED SHOWER AND THUNDERSTORM ACTIVITY COULD BE DELAYED FOR A
SHORT PERIOD. THE SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM
THAT KICKS OFF SHOWERS AND THUNDERSTORMS OVER A WARM AND MOIST
AIRMASS EARLY THIS AFTERNOON...AS CURRENTLY SEEN OVER CENTRAL
GEORGIA VIA RADAR IMAGERY. LATEST MESOANALYSIS INDICATES AN ERODING
CAP WITH CONVECTION INITIATING OVER INLAND AREAS MAINLY BETWEEN 1 TO
2 PM THIS AFTERNOON. COVERAGE SHOULD THEN BECOME MORE WIDESPREAD
AS A SEABREEZE MAKES WAY INLAND.

THERE WILL BE A RISK OF SOME STRONGER THUNDERSTORMS DURING PEAK
HEATING THIS AFTERNOON...WITH BEST CHANCES OCCURRING WHERE WIND
FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. IT IS HERE
WHERE THE SPC CURRENTLY HAS A MARGINAL RISK OF SEVERE WEATHER.
MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY
PWATS NEAR 1.8 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND
POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE
OF PRODUCING WET MICROBURSTS. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS THIS AFTERNOON...WE COULD
SEE A FEW STRONGER THUNDERSTORMS IN SOUTHEAST GEORGIA AS WELL WHERE
SBCAPES ARE NOW UP TO 4000 J/KG AHEAD OF THE APPROACHING H5
SHORTWAVE.

OVERALL HIGH TEMPS REMAIN ON TRACK THIS AFTERNOON DESPITE SOME CLOUD
COVER. EXPECT TEMPS TO PEAK IN THE UPPER 80S TO NEAR 90...WARMEST
OVER SOUTHEAST GEORGIA WHERE CONVECTION IS SLIGHTLY DELAYED.

TONIGHT...CONVECTION IS EXPECTED TO EVOLVE INTO THE EVENING SUCH
THAT THE BEST COVERAGE WILL BE ALONG AND SOUTH OF I-16 INCLUDING THE
GEORGIA COASTAL WATERS. BY LATE IN THE OVERNIGHT...THE BEST FORCING
WILL BE CENTERED ACROSS THE CHARLESTON COUNTY WATERS WITH SOME
COVERAGE POSSIBLE BACK ACROSS THE COASTLINE. CONFIDENCE IN OVERNIGHT
SHOWERS/THUNDERSTORMS IS ON THE LOW SIDE AS ITS DIFFICULT TO KNOW
HOW WORKED OVER THE ATMOSPHERE WILL BE AND WHAT MESOSCALE BOUNDARIES
MAY BE LURKING AROUND. IT WILL BE ANOTHER MILD NIGHT...WITH LOWS IN
THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...A WEAK MID AND UPPER TROUGH WILL LINGER FOR ONE MORE
DAY...WHILE A WEAKENED EAST-WEST ALIGNED COLD FRONT ACROSS THE
CAROLINAS BECOMES DIFFUSE AND DISSIPATES. THE REMNANTS OF THE
FRONT...THE RESULTANT SEA BREEZE AND SOME STRUNG OUT VORTICITY ALOFT
WILL PROVIDE THE NECESSARY FOCUS FOR CONVECTION. SHOWERS/T-STORMS
WILL BEGIN DURING MIDDAY ALONG AND INLAND FROM THE SEA BREEZE AS WE
REACH OUR CONVECTIVE TEMP...THEN COVERAGE INCREASES AND PEAKS IN THE
AFTERNOON AROUND 50 PERCENT. THE THERMODYNAMIC ENVIRONMENT IS DECENT
AND WHERE BOUNDARY INTERACTIONS/MERGERS OCCUR THERE COULD CERTAINLY
BE ISOLATED STRONG TO MARGINALLY SEVERE STORMS. BUT GIVEN PWATS
BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL AND SLOW STORM
MOTION...LOCALLY HEAVY RAINFALL WILL ALSO BE CAUSE FOR CONCERN.
DESPITE SKIES BECOMING MOSTLY CLOUDY...WARM ADVECTION WILL BOOST
TEMPS INLAND TO THE UPPER 80S OR NEAR 90. MUCH OF THE CONVECTION IS
DIURNALLY DRIVEN AND BEGINS TO DWINDLE PRIOR TO MIDNIGHT...WITH THE
BULK OF THE ACTIVITY FOUND IN THE OCEAN OVERNIGHT.

THURSDAY...A SUB-TROPICAL ATLANTIC RIDGE THROUGHOUT MUCH OF THE
VERTICAL WILL START TO BUILD ACROSS THE LOCAL DISTRICT...WITH THE
FORMATION OF A PIEDMONT TROUGH AT THE SURFACE. THAT FEATURE AND THE
SEA BREEZE WILL BE THE MAIN TRIGGERS FOR CONVECTION...AND WITH THE
AVAILABILITY OF DEEP MOISTURE WITH PWATS AGAIN 1 TO 2 STANDARD
DEVIATIONS ABOVE NORMAL...WILL ALLOW FOR SCATTERED SHOWERS/T-STORMS
AGAIN. THE LACK OF FORCING ALOFT WILL LIMIT THE COVERAGE OF STRONG
TO SEVERE STORMS. EXPECTING MOST COMMUNITIES TO HIT 90 BEFORE RAINS
DEVELOP.

FRIDAY...STRENGTHENING SUB-TROPICAL HIGH PRESSURE WILL EXPAND
FURTHER ACROSS THE AREA WITH MID LEVEL HEIGHTS TO REACH 5900 METERS.
THE MAIN RIDGE AXIS AT THE SURFACE WILL BE SITUATED NEAR OR JUST
SOUTH OF THE CWFA...WITH A PROMINENT PIEDMONT TROUGH TO REMAIN IN
PLACE. WHILE THERE IS STILL CONSIDERABLE MOISTURE...LARGE SCALE
SINKING MOTION IS ALSO IN PLACE. THIS WILL LIMIT OUR CHANCES OF
SHOWERS/T-STORMS TO 20-30 PERCENT AT MOST. 850 MB TEMPS WILL CLIMB
TO NEAR 18C...WHICH SUPPORTS MAX TEMPS AT THE SURFACE 90-94F INLAND
FROM THE INTRA-COASTAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED THIS AFTERNOON AS SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP OVER THE REGION.
MVFR CONDITIONS WILL BE POSSIBLE BETWEEN 18-22Z AT CHS...FOLLOWED
BY MVFR CONDITIONS AT THE SAV TERMINAL BETWEEN 19-22Z. TEMPO
GUSTS BETWEEN 15-25 KTS HAVE ALSO BEEN MAINTAINED IN THE TAFS
DURING SHOWER/THUNDERSTORM ACTIVITY THIS AFTERNOON. THERE IS ALSO
A LOW CHANCE OF IFR CONDITIONS AT EITHER TERMINAL SHOULD A HEAVY
THUNDERSTORM OCCUR. VFR CONDITIONS WILL LIKELY RETURN
OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER
AND/OR THUNDERSTORM AT EITHER TERMINAL THROUGH AT LEAST MIDNIGHT.

EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS ARE
POSSIBLE DUE TO SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS.

&&

.MARINE...
THIS AFTERNOON...SOUTHWEST FLOW AS HIGH AS 15-20 KTS WILL BE
POSSIBLE BETWEEN A WEAKENING COLD FRONT WELL TO OUR
NORTH/NORTHWEST AND HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC.
WIND GUSTS COULD BE SLIGHTLY HIGHER NEAR THE TIME OF A SEABREEZE
CIRCULATION BEGINNING TO SHIFT INLAND EARLY THIS AFTERNOON...BUT
THE FREQUENCY OF HIGHER WINDS SHOULD BE SHORT-LIVED IN NATURE AND
REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL RANGE
BETWEEN 2-4 FT...HIGHEST IN OFFSHORE GEORGIA WATERS. ISOLATED TO
SCATTERED THUNDERSTORMS WILL ALSO IMPACT THE WATERS THIS
AFTERNOON...OCCASIONALLY DISRUPTING THE SYNOPTIC FLOW.

TONIGHT...ANOTHER NOTABLE NOCTURNAL SURGE IS EXPECTED TO BRING
ABOUT 15-20 KT OF FLOW. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM
WITH A FEW 4 FOOTERS POSSIBLE RIGHT AROUND 20 NM. FOR THE OUTER
WATERS...3-4 FT. THUNDERSTORMS WILL IMPACT THE WATERS AT
TIMES...WITH THE BEST CHANCE FOR STORMS LATE TONIGHT.

WEDNESDAY...A DECENT SW FLOW WILL PREVAIL BETWEEN THE REMAINS OF A
COLD FRONT TO THE NORTH AND EXPANDING ATLANTIC HIGH PRESSURE. WHEN
SEA BREEZE CIRCULATIONS ARE THROWN INTO THE MIX IT WILL SUPPORT AS
HIGH AS NEAR 15 KT AND GUSTY DURING THE AFTERNOON. SCATTERED SHOWERS
AND T-STORMS COULD THROW OUT EVEN STRONGER WINDS WITH LIGHTNING
STRIKES ALSO A CONCERN.

THURSDAY THROUGH SUNDAY...THE SYNOPTIC PATTERN REVEALS TWO PRIMARY
FEATURES...THE INLAND PIEDMONT TROUGH AND A 1024 MB SUB-TROPICAL
RIDGE SITUATED GENERALLY EAST-WEST ALONG ROUGHLY 30 DEGREES NORTH
LATITUDE. THIS WILL RESULT IN TYPICAL VARIATIONS IN WINDS DUE TO
AFTERNOON/EVENING SEA BREEZE INFLUENCES AND NIGHT TIME/EARLY MORNING
LAND BREEZE EFFECTS. ON AVERAGE WINDS WILL BE HELD TO 15 KT OR
LESS...BUT THERE IS A POTENTIAL FOR PERIODIC HIGHER WINDS DEPENDENT
UPON HOW ROBUST THE ATLANTIC RIDGE BECOMES AND HOW HIGH LAND TEMPS
ARE ABLE TO REACH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
Hazardous weather outlook, Jun 9, 3:32 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
332 AM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-100745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
332 AM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE AREA FROM LATE THIS MORNING THROUGH
THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH
DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE MAIN TIME PERIOD
FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM TO 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 9, 1:56 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT TUE JUN 9 2015

SCZ045-091845-
INLAND BERKELEY SC-
156 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
245 PM EDT...
...MARINERS ON SOUTHEAST PORTION OF LAKE MARION SHOULD SEEK SAFE
HARBOR...

AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN LAKE MARION...OR 17 MILES NORTHWEST OF MONCKS CORNER...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. STEPHEN...SAINT STEPHEN...EASTERN LAKE MARION AND EADYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3350 7996 3343 7987 3342 7987 3340 7985
      3333 8025 3338 8024 3339 8022 3345 8022
      3344 8021 3345 8021 3346 8015 3345 8014
      3348 8015 3350 8012
TIME...MOT...LOC 1755Z 257DEG 22KT 3341 8019

MTE
Local storm report, Jun 9, 2:32 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FUNNEL CLOUD     3 WNW NORTHERN LAKE MOU 33.38N  80.09W
06/09/2015                   BERKELEY           SC   911 CALL CENTER

            BERKELEY COUNTY WARNING POINT RECEIVED A REPORT OF A
            FUNNEL CLOUD WHICH WAS VIEWED FROM...BUT NOT NECESSARILY
            IN...THE AREA OF THE CROSS GENERATING STATION.

&&

EVENT NUMBER CHS1500386

JMC
Special weather statement, Jun 9, 3:00 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE JUN 9 2015

SCZ043-049-091930-
COASTAL COLLETON SC-INLAND COLLETON SC-
300 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
330 PM EDT...

AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN POND...OR 12 MILES SOUTH OF WALTERBORO...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONBORO...GREEN POND AND ASHEPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3293 8042 3287 8040 3286 8040 3284 8039
      3281 8040 3279 8043 3274 8045 3272 8043
      3271 8043 3271 8042 3269 8041 3267 8061
      3275 8066
TIME...MOT...LOC 1900Z 248DEG 13KT 3274 8059

JAQ
Local storm report, Jun 9, 3:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             5 NE SANGAREE           33.09N  80.08W
06/09/2015  E0.25 INCH       BERKELEY           SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR 17-A IN
            THE CYPRESS GARDENS AREA.

&&

EVENT NUMBER CHS1500387

JMC
Local storm report, Jun 9, 3:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     WATER SPOUT      2 ENE NORTHERN LAKE MOU 33.37N  80.00W
06/09/2015                   BERKELEY           SC   SOCIAL MEDIA

            SEVERAL VIDEOS AND PICTURES WERE TAKEN OF A WATERSPOUT
            ON THE NORTHERN END OF LAKE MOULTRIE. THE WATERSPOUT DID
            NOT MAKE LANDFALL. TIME AND LOCATION ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CHS1500388

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.